|loss of fat around eyes and legs
May 16, 2011
Hello and thank you for all the info and help on the site.Ive been on meds since 2003 .First on trizivir and viramiune till 2008 then switched to aptripla till current.My legs and arms are skinny and under my eyes i have these big sunken in circles and people look at me strange.Im 39yrs old but look much older because of my eyes. Do you think atripla or other ones are the most safe to minimize the effects and do you think sculptra or artifil can work around my eyes?Is it safe to go to a plastic surgen about my eyes or should i ask my hiv doctor?The atripla works great but dont want to be skin and bones.Can i ask my doctor for hormone supplement so i can start to work out again?I have medicare part a-b-d.Also is there any thing i can do for my buttocks wasting?
Thank you Doctor for any advice
| Response from Dr. Pierone
Hello and thanks for posting.
I do think that your current regimen of Atripla is least likely to cause progression of the lipoatrophy.
The under eye area can be addressed with facial fillers. I believe that Artefill is the best filler to improve the under eye region. Sculptra can be used as well, but nodules may be a problem, especially if the product is not injected into the proper deeper anatomic location. I don't think you have to go to a plastic surgeon for facial fillers, but rather choose a doctor experienced in treatment of this region with fillers.
You should discuss your wasting with your HIV doctor and make sure that you have a testosterone level checked. One thing that helps buttock wasting is exercise to build up the underlying gluteus muscles.
I hope that this information helps and best of luck to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.